Alert archive / Illinois / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 204, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Aug 25, 2004, 4:07 PM CDT for Mason County, Illinois. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 25, 2004, 4:07 PM CDT (21:07 UTC)
- Expired
- Aug 25, 2004, 4:45 PM CDT
- In force
- 38 min
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
County Mason County, IL
The radar
The Lincoln radar (KILX), 42 km from the middle of the area, began a volume at 21:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 25, 2:20 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.1 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1166 J/kg
- Mixed-layer CIN
- -143 J/kg
- Mixed-layer LCL
- 777 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 179 m²/s²
- 0-3 km storm-relative helicity
- 201 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KILX 252107 SVRILX ILC125-252145- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 406 PM CDT WED AUG 25 2004 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MASON COUNTY IN CENTRAL ILLINOIS * UNTIL 445 PM CDT * AT 406 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES SOUTH OF EASTON...MOVING NORTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... TEHERAN MASON CITY NATRONA THIS STORM IS CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH... DAMAGING HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. TAKE SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. STAY TUNED FOR LATER STATEMENTS. LAT...LON 4024 8997 4013 8992 4018 8962 4033 8963 $$ MILLER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 2:00 PM CDT, 2 hours 7 minutes earlier.
Area forecast discussion, Aug 25, 2:00 PM CDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 200 PM CDT WED AUG 25 2004 .DISCUSSION... SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT... ONGOING ACTIVITY EXPECTED TO CONTINUE INTO THE EVENING HOURS. BOUNDARY HAS SET UP FROM NEAR CMI TO NORTH OF STL THEN ALONG I-70 IN MISSOURI. MUCH OF THE INITIATION HAS BEEN ELEVATED NORTH OF THAT BOUNDARY...BUT DEVELOPMENT IS EXPECTED TO BECOME MORE SURFACE BASED ALONG THE BOUNDARY LATER THIS AFTERNOON. SHEAR ALSO RATHER IMPRESSIVE FOR AUGUST WITH SPI ETA FORECAST SOUNDING ROTATING FROM 180/35KT AT 900 MB TO 260/30 KT AT 700 MB BY 00Z. HIGHEST THREAT FOR TORNADOES SHOULD BE NEAR THE BOUNDARY ACROSS CENTRAL AND WESTERN CWA WITH POSSIBILITY OF HAIL FURTHER NORTH. HOWEVER...CLEARING IN NWRN IL MAY ALLOW ACTIVITY MOVING TOWARD THAT AREA FROM IA TO BECOME SURFACE BASED. IN ADDITION TO TORNADO AND HAIL THREAT...ECHOES ALSO APPEAR LIKELY NEAR SOUTHERNMOST BOUNDARY. WILL ISSUE FLOOD WATCH FOR CENTRAL ZONES. SHORT WAVE RIDGE SHOULD BUILD OVER REGION LATE TONIGHT AND THURSDAY. ALTHOUGH INSTABILITY REMAINS IMPRESSIVE...MIDLEVEL SUBSIDENCE AND LACK OF FOCUS MAY INHIBIT CONVECTION UNTIL FRONT APPROACHES FROM NORTHWEST THURSDAY NIGHT. WILL KEEP POPS LOW UNTIL EVENING. HEAT INDICIES MAY REACH ABOVE 100 IN WEST ON THURSDAY AS DEW POINTS IN THE 70S COMBINE WITH HIGHS NEAR 90F. LONG TERM...FRIDAY THROUGH WEDNESDAY... ETA PUSHES FRONT THROUGH MUCH OF CWA FRIDAY AND THEN PRODUCES PRECIPITATION AHEAD OF A WAVE ALONG THE BOUNDARY FOR SATURDAY AND SUNDAY. GFS IS NOT AS AGGRESSIVE IN MOVING FRONT THROUGH. FAVOR ETA GIVEN STRENGTH OF DYNAMICS AND STRENGTH OF NORTHERN PLANS SURFACE HIGH. EITHER WAY BEST CHANCES FOR PRECIPITATION OVER WEEKEND SHOULD BE ACROSS SRN PORTIONS OF THE AREA. WITH PLENTY OF CLOUDS NORTH OF FRONT...TEMPS SHOULD BE NOTICABLY COOLER. DRIER AIR MOVES IN SUNDAY NIGHT AND WILL KEEP FORECAST DRY THROUGH WEDNESDAY WITH A GRADUAL WARMING TREND. && .ILX WATCHES/WARNINGS/ADVISORIES... IL...FLOOD WATCH ZONES 40>57...61...FOR TONIGHT. && BARKER
Hazardous weather outlook, Aug 25, 10:22 AM CDT, 5 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1022 AM CDT WED AUG 25 2004 ILZ027>031-036>038-040>057-061>063-066>068-071>073-252200- CASS-CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND- DE WITT-DOUGLAS-EDGAR-EFFINGHAM-FULTON-JASPER-KNOX-LAWRENCE-LOGAN- MACON-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA-PIATT- RICHLAND-SANGAMON-SCHUYLER-SCOTT-SHELBY-STARK-TAZEWELL-VERMILION- WOODFORD- INCLUDING THE CITIES OF...BLOOMINGTON...CHAMPAIGN...DANVILLE... DECATUR...EFFINGHAM...FLORA...GALESBURG...HAVANA...JACKSONVILLE... LAWRENCEVILLE...LINCOLN...MATTOON...PEORIA...SHELBYVILLE... SPRINGFIELD AND TAYLORVILLE 1022 AM CDT WED AUG 25 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK FOR SEVERE WEATHER TODAY AND TONIGHT MAINLY ALONG AND WEST OF A SHELBYVILLE TO BLOOMINGTON LINE. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS FOR THE REST OF EAST CENTRAL AND SOUTHEAST ILLINOIS. DAMAGING WINDS...LARGE HAIL...AND A FEW TORNADOES WILL BE POSSIBLE. IN ADDITION...HEAVY RAINFALL WILL ALSO BE POSSIBLE. A COUPLE OF UPPER AIR DISTURBANCES WILL LIFT NORTHEAST ACROSS THE REGION TODAY AND TONIGHT. THESE DISTURBANCES WILL INTERACT WITH THE WARM AND HUMID AIRMASS IN PLACE ACROSS THE REGION AND PRODUCE THUNDERSTORMS. ANY THUNDERSTORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL POTENTIALLY CAUSING LOCAL FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ADDITIONAL DISTURBANCES WILL MOVE THROUGH ILLINOIS BETWEEN THURSDAY NIGHT AND SUNDAY...BRINGING MORE THUNDERSTORMS TO THE REGION. SOME OF THESE STORMS COULD ALSO BE STRONG TO SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY AND TONIGHT THROUGH MIDNIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT: HTTP://WWW.CRH.NOAA.GOV/ILX. THIS ADDRESS IS ALL IN LOWER CASE. EH/KELLY
In the hours before
Local storm report, Aug 25, 2:43 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
243 PM CDT WED AUG 25 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0240 PM HAIL TALLULA 39.95N 89.94W
08/25/2004 1.00 INCH MENARD IL EMERGENCY MNGR
&&
PARRLocal storm report, Aug 25, 2:47 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
247 PM CDT WED AUG 25 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0215 PM TSTM WND DMG PRENTICE 39.85N 90.05W
08/25/2004 MORGAN IL LAW ENFORCEMENT
SEVERAL ROOFS BLOWN OFF HOMES. REPORT FROM SHERRIF.
&&
PARRLocal storm report, Aug 25, 3:31 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT ... CORRECTION
NATIONAL WEATHER SERVICE LINCOLN IL
331 PM CDT WED AUG 25 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0220 PM TSTM WND DMG PRENTICE 39.85N 90.05W
08/25/2004 MORGAN IL EMERGENCY MNGR
CORRECTED REPORT. ROOF BLOWN OFF IMPLIMENT
DEALER...OUTBUILDINGS DAMAGED...TREES DOWN...POWERLINES
DOWN OVER ROUTE 113. ALSO DAMAGE PATH FROM EAST TO WEST.
FROM ESDA.
&&
PARRLocal storm report, Aug 25, 3:42 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
342 PM CDT WED AUG 25 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0338 PM FLASH FLOOD CHANDLERVILLE 40.05N 90.15W
08/25/2004 CASS IL LAW ENFORCEMENT
STREETS FLOODED IN CHANDLERVILLE.
0338 PM DOWNBURST BLUFFS 39.75N 90.53W
08/25/2004 SCOTT IL LAW ENFORCEMENT
STANDING WATER ON ROUTE 125.
&&
PARRLocal storm report, Aug 25, 3:45 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT ... CORRECTION
NATIONAL WEATHER SERVICE LINCOLN IL
345 PM CDT WED AUG 25 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0338 PM FLASH FLOOD BLUFFS 39.75N 90.53W
08/25/2004 SCOTT IL LAW ENFORCEMENT
STANDING WATER ON ROUTE 125.
&&
PARRLocal storm report, Aug 25, 3:56 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT ... CORRECTION
NATIONAL WEATHER SERVICE LINCOLN IL
356 PM CDT WED AUG 25 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0220 PM TSTM WND DMG PRENTICE 39.85N 90.05W
08/25/2004 MORGAN IL EMERGENCY MNGR
CORRECTED REPORT. ROOF BLOWN OFF IMPLEMENT
DEALER...OUTBUILDINGS DAMAGED...TREES DOWN...POWERLINES
DOWN OVER ROUTE 113. ALSO DAMAGE PATH FROM EAST TO WEST.
FROM ESDA.
&&
PARRThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 10:56 AM CDT | Severe Thunderstorm Warning | ILX | Fulton, Mason | 64 min |
| Aug 25, 1:02 PM CDT | Severe Thunderstorm Warning | ILX | Morgan, Scott | 58 min |
| Aug 25, 2:01 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Menard, Morgan, Sangamon | 59 min |
| Aug 25, 2:49 PM CDT | Flash Flood Warning | ILX | Schuyler | 6 hr |
| Aug 25, 3:07 PM CDT | Flash Flood Warning | ILX | Cass, Morgan, Scott | 6 hr |
| Aug 25, 3:42 PM CDT | Flash Flood Warning | ILX | Mason | 6 hr |
| Aug 25, 4:30 PM CDT | Flash Flood Warning | ILX | Menard | 6 hr |
| Aug 25, 5:37 PM CDT | Flash Flood Warning | ILX | Logan, Sangamon | 6 hr |
| Aug 25, 5:52 PM CDT | Flash Flood Warning | ILX | DeWitt, McLean, Macon | 6 hr |
| Aug 25, 5:55 PM CDT | Severe Thunderstorm Warning | ILX | Morgan, Sangamon | 65 min |
| Aug 25, 6:40 PM CDT | Flash Flood Warning | ILX | Christian | 6 hr |
| Aug 25, 6:45 PM CDT | Flash Flood Warning | ILX | Tazewell | 6 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.